Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 127, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 27, 1998, 6:58 PM CDT for Decatur County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1998, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 27, 1998, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WFUS1 KBNA 272359 RRA TORBNA TNC039-280045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 658 PM CDT MON APR 27 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN DECATUR COUNTY IN WESTERN TENNESSEE * UNTIL 745 PM CDT * AT 658 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 17 MILES SOUTHWEST OF CAMDEN MOVING EAST AT 30 MPH. * TORNADO IS EXPECTED TO BE NEAR... SUGAR TREE AT 725 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:23 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 27, 2:23 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT MON APR 27 1998 AREA OF RA MOVG OUT OF MID TN ATTM. BLV AMS WL CONT TO STABILIZE THIS AFTN AND EVENING...ALTHO SW COUNTIES BEAR WATCHING THIS AFTN. ANY CLRG WL SEND TEMPS RISING AND A FEW TS CUD POP UP. OTRW...BLV POPS FOR PD 1 SHUD BE REDUCED TO SLGT CHC BEFORE AMS RELOADS TMRW AFTN FOR ANOTHER ROUND. LO IN NW AR WL FILL BY 00Z TNGT W/ INVERTED SFC TROF TAKING ITS PLACE. SFC BNDRY N OF FA WL REMAIN IN PLACE W/ MID TN IN MARITIME TROPICAL AIR MASS. THEREFORE BLV LIKELY POPS SHUD BE REINTRODUCED FOR PD 2. AS FOR TEMPS...BLV W/ WINDS SHIFTING ARND TO SE...PD 1 NUMBERS SHUD BE RAISED A COUPLE OF DEGREES. FWC/FAN TEMPS IN CLOSE AGREEMENT FOR PDS 2 AND 3...AND THINK THESE NUMBERS ARE VALID. NASHVILLE 55/69/58 266 COOKEVILLE 52/66/55 256 LAWRENCEBURG 57/71/60 266 MCMINNVILLE 54/68/57 256 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:51 PM CDT | Tornado Warning | OHX | Benton | 44 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.